MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PIN BANTAM CUP IMPACTOR ADAPT; HIP INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS, INC. 1818910 PIN BANTAM CUP IMPACTOR ADAPT; HIP INSTRUMENTS : IMPACTORS
Catalog Number 221750048
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Event: total hip replacement surgery was performed, at the time of placing the final acetabular cup pinnacle # 40, and unscrewing the entire positioner of the cup after being impacted on its acceptability.The piece in question is "stuck in the cup", this incident causes the surgeon to have to use other clamps to unscrew the piece from the cup, risking that the same cup moved from where it should go.Finally, the piece is unscrewed in a somewhat abrupt manner.The procedure is finished without any other inconvenience.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Corrective action was not indicated.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PIN BANTAM CUP IMPACTOR ADAPT
Common Device Name
HIP INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8256955
Report Number1818910-2019-81279
Device Sequence Number2306986
Product Code HWA
UDI-Device Identifier10603295099000
UDI-Public10603295099000
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221750048
Device Lot NumberPG256200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date02/12/2019
Patient Sequence Number1
Patient Age82 YR